Alert archive / Maine / Wind Advisories in 2014

Wind Advisory 7, NWS Caribou, ME

July 4, 20144 counties in Maine

NWS Caribou, ME issued this wind advisory at Jul 4, 2014, 3:44 PM EDT for 4 counties in Maine. It took effect at Jul 5, 2014, 6:00 AM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jul 4, 2014, 3:44 PM EDT (19:44 UTC)
In effect from
Jul 5, 2014, 6:00 AM EDT
Expired
Jul 5, 2014, 2:48 PM EDT
In force
9 hr
Issued by
NWS Caribou, ME

Counties Aroostook County, ME, Penobscot County, ME, Piscataquis County, ME, Somerset County, ME

The radar

The Caribou radar (KCBW), 104 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Caribou, ME (KCAR), launched 12:00Z, 7.7 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Caribou, ME at 12:00Z on 2014-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Caribou, ME at 12:00Z on 2014-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
625 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

420 
WWUS71 KCAR 041944
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
344 PM EDT FRI JUL 4 2014

...STRONG WINDS ARE EXPECTED FOR EASTERN MAINE ON SATURDAY...

.HURRICANE ARTHUR IS FORECAST TO BECOME EXTRA TROPICAL AS IT MOVES
INTO THE GULF OF MAINE SATURDAY MORNING. THE STORM IS THEN
FORECAST TO LIFT ACROSS THE CANADIAN MARITIMES BY SATURDAY
EVENING. 

MEZ016-017-029-030-032-050345-
/O.NEW.KCAR.HW.W.0004.140705T1000Z-140705T2000Z/
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...AMHERST...AURORA...DEDHAM...EASTBROOK...
GREAT POND...ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...
PEMBROKE...PERRY...PRINCETON...ELLSWORTH...BAR HARBOR...
BLUE HILL...EASTPORT...MACHIAS...CHERRYFIELD...DANFORTH...
VANCEBORO...TOPSFIELD
344 PM EDT FRI JUL 4 2014

...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 4 PM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 6 AM TO 4 PM EDT SATURDAY. 

* WINDS...NORTH WINDS OF 35 TO 45 MPH WITH GUSTS OF 60 MPH.

* IMPACTS...THESE STRONG WINDS WILL LEAD TO NUMEROUS DOWNED TREES
  AND POWER LINES. POWER OUTAGES CAN BE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BLOWN DOWN DEBRIS MAY MAKE SOME ROADWAYS IMPASSABLE. SIGNIFICANT
STRUCTURAL DAMAGE MAY OCCUR. MAKE SURE FLASHLIGHTS HAVE WORKING
BATTERIES.

&&

$$

MEZ006-011-015-050345-
/O.NEW.KCAR.WI.Y.0007.140705T1000Z-140705T2000Z/
SOUTHEAST AROOSTOOK-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INCLUDING THE CITIES OF...HOULTON...HODGDON...SHERMAN...
SMYRNA MILLS...LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...
BREWER...ORONO...OLD TOWN
344 PM EDT FRI JUL 4 2014

...WIND ADVISORY IN EFFECT FROM 6 AM TO 4 PM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 4 PM EDT SATURDAY. 

* WINDS...NORTH WINDS 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* IMPACTS...WINDS WILL CAUSE A FEW TREE LIMBS TO SNAP WITH
  SCATTERED POWER OUTAGES POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SECURE LOOSE OBJECTS. BE CAUTIOUS IF DRIVING A HIGH PROFILE
VEHICLE. IN CASE OF POWER OUTAGES, MAKE SURE FLASHLIGHTS HAVE
WORKING BATTERIES.

&&

$$

HEWITT
6 follow-up statements
180 
WWUS71 KCAR 042201
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
601 PM EDT FRI JUL 4 2014

...STRONG WIND IS EXPECTED FOR EASTERN MAINE SATURDAY...

.HURRICANE ARTHUR IS FORECAST TO BECOME EXTRA TROPICAL AS IT
MOVES INTO THE GULF OF MAINE SATURDAY MORNING. THE STORM IS THEN
FORECAST TO LIFT ACROSS THE CANADIAN MARITIMES BY SATURDAY
EVENING.

MEZ016-017-029-030-032-050615-
/O.CON.KCAR.HW.W.0004.140705T1000Z-140705T2000Z/
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...AMHERST...AURORA...DEDHAM...EASTBROOK...
GREAT POND...ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...
PEMBROKE...PERRY...PRINCETON...ELLSWORTH...BAR HARBOR...
BLUE HILL...EASTPORT...MACHIAS...CHERRYFIELD...DANFORTH...
VANCEBORO...TOPSFIELD
601 PM EDT FRI JUL 4 2014

...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM TO 4 PM EDT
SATURDAY...

* WINDS...NORTH WIND OF 35 TO 45 MPH WITH GUSTS OF 60 MPH.

* IMPACTS...THE STRONG WIND WILL LEAD TO NUMEROUS DOWNED TREES
  AND POWER LINES. POWER OUTAGES CAN BE EXPECTED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

BLOWN DOWN DEBRIS MAY MAKE SOME ROADWAYS IMPASSABLE. SIGNIFICANT
STRUCTURAL DAMAGE MAY OCCUR. MAKE SURE FLASHLIGHTS HAVE WORKING
BATTERIES.

&&

$$

MEZ006-011-015-050615-
/O.CON.KCAR.WI.Y.0007.140705T1000Z-140705T2000Z/
SOUTHEAST AROOSTOOK-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INCLUDING THE CITIES OF...HOULTON...HODGDON...SHERMAN...
SMYRNA MILLS...LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...
BREWER...ORONO...OLD TOWN
601 PM EDT FRI JUL 4 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 4 PM EDT
SATURDAY...

* WINDS...NORTH WIND OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* IMPACTS...THE WIND WILL CAUSE A FEW TREE LIMBS TO SNAP WITH
  SCATTERED POWER OUTAGES POSSIBLE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SECURE LOOSE OBJECTS. BE CAUTIOUS IF DRIVING A HIGH PROFILE
VEHICLE. IN CASE OF POWER OUTAGES... MAKE SURE FLASHLIGHTS HAVE
WORKING BATTERIES.

&&

$$

CB
528 
WWUS71 KCAR 050142
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
942 PM EDT FRI JUL 4 2014

...STRONG WIND IS EXPECTED FOR EASTERN MAINE SATURDAY...

.HURRICANE ARTHUR IS FORECAST TO BECOME EXTRA TROPICAL AS IT
MOVES INTO THE GULF OF MAINE SATURDAY MORNING. THE STORM IS THEN
FORECAST TO LIFT ACROSS THE CANADIAN MARITIMES BY SATURDAY
EVENING.

MEZ016-017-029-030-032-050945-
/O.CON.KCAR.HW.W.0004.140705T1000Z-140705T2000Z/
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...AMHERST...AURORA...DEDHAM...EASTBROOK...
GREAT POND...ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...
PEMBROKE...PERRY...PRINCETON...ELLSWORTH...BAR HARBOR...
BLUE HILL...EASTPORT...MACHIAS...CHERRYFIELD...DANFORTH...
VANCEBORO...TOPSFIELD
942 PM EDT FRI JUL 4 2014

...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM TO 4 PM EDT
SATURDAY...

* WINDS...NORTH WIND OF 35 TO 45 MPH WITH GUSTS OF 60 MPH.

* IMPACTS...THE STRONG WIND WILL LEAD TO NUMEROUS DOWNED TREES 
  AND POWER LINES. POWER OUTAGES CAN BE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BLOWN DOWN DEBRIS MAY MAKE SOME ROADWAYS IMPASSABLE. SIGNIFICANT
STRUCTURAL DAMAGE MAY OCCUR. MAKE SURE FLASHLIGHTS HAVE WORKING
BATTERIES.

&&

$$

MEZ006-011-015-050945-
/O.CON.KCAR.WI.Y.0007.140705T1000Z-140705T2000Z/
SOUTHEAST AROOSTOOK-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INCLUDING THE CITIES OF...HOULTON...HODGDON...SHERMAN...
SMYRNA MILLS...LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...
BREWER...ORONO...OLD TOWN
942 PM EDT FRI JUL 4 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 4 PM EDT
SATURDAY...

* WINDS...NORTH WIND OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* IMPACTS...THE WIND WILL CAUSE A FEW TREE LIMBS TO SNAP WITH 
  SCATTERED POWER OUTAGES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SECURE LOOSE OBJECTS. BE CAUTIOUS IF DRIVING A HIGH PROFILE
VEHICLE. IN CASE OF POWER OUTAGES...MAKE SURE FLASHLIGHTS HAVE
WORKING BATTERIES.

&&

$$

CB
465 
WWUS71 KCAR 050739
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
339 AM EDT SAT JUL 5 2014

...STRONG WIND IS EXPECTED FOR EASTERN MAINE TODAY...

.HURRICANE ARTHUR IS BECOMING EXTRA TROPICAL AS IT MOVES TOWARD
NOVA SCOTIA THIS MORNING. THE STORM WILL THEN LIFT ACROSS THE
CANADIAN MARITIMES BY THIS EVENING.

MEZ016-017-029-030-032-051945-
/O.CON.KCAR.HW.W.0004.140705T1000Z-140705T2000Z/
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...AMHERST...AURORA...DEDHAM...EASTBROOK...
GREAT POND...ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...
PEMBROKE...PERRY...PRINCETON...ELLSWORTH...BAR HARBOR...
BLUE HILL...EASTPORT...MACHIAS...CHERRYFIELD...DANFORTH...
VANCEBORO...TOPSFIELD
339 AM EDT SAT JUL 5 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* WINDS...NORTH WIND OF 35 TO 45 MPH WITH GUSTS OF 60 MPH.

* IMPACTS...THE STRONG WIND WILL LEAD TO NUMEROUS DOWNED TREES 
  AND POWER LINES. POWER OUTAGES CAN BE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BLOWN DOWN DEBRIS MAY MAKE SOME ROADWAYS IMPASSABLE. SIGNIFICANT
STRUCTURAL DAMAGE MAY OCCUR. MAKE SURE FLASHLIGHTS HAVE WORKING
BATTERIES.

&&

$$

MEZ006-011-015-051945-
/O.CON.KCAR.WI.Y.0007.140705T1000Z-140705T2000Z/
SOUTHEAST AROOSTOOK-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INCLUDING THE CITIES OF...HOULTON...HODGDON...SHERMAN...
SMYRNA MILLS...LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...
BREWER...ORONO...OLD TOWN
339 AM EDT SAT JUL 5 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* WINDS...NORTH WIND OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* IMPACTS...THE WIND WILL CAUSE A FEW TREE LIMBS TO SNAP WITH 
  SCATTERED POWER OUTAGES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SECURE LOOSE OBJECTS. BE CAUTIOUS IF DRIVING A HIGH PROFILE
VEHICLE. IN CASE OF POWER OUTAGES...MAKE SURE FLASHLIGHTS HAVE
WORKING BATTERIES.

&&

$$

HASTINGS
496 
WWUS71 KCAR 051333 AAA
NPWCAR

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE CARIBOU ME
933 AM EDT SAT JUL 5 2014

...STRONG WIND IS EXPECTED FOR EASTERN MAINE THROUGH THIS AFTERNOON...

.ARTHUR HAS BECOME EXTRA TROPICAL AS IT CONTINUES TO MOVE TOWARD
NOVA SCOTIA. THE STORM WILL THEN LIFT ACROSS THE CANADIAN MARITIMES.

MEZ016-017-029-030-032-052000-
/O.CON.KCAR.HW.W.0004.000000T0000Z-140705T2000Z/
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...AMHERST...AURORA...DEDHAM...EASTBROOK...
GREAT POND...ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...
PEMBROKE...PERRY...PRINCETON...ELLSWORTH...BAR HARBOR...
BLUE HILL...EASTPORT...MACHIAS...CHERRYFIELD...DANFORTH...
VANCEBORO...TOPSFIELD
933 AM EDT SAT JUL 5 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* WINDS...SUSTAINED NORTH WIND OF 35 TO 45 MPH WITH GUSTS OF 60
  MPH.

* IMPACTS...EXPECT NUMEROUS DOWNED TREES AND POWER LINES LEADING
  TO POWER OUTAGES.

* COASTAL HANCOCK AND WASHINGTON COUNTY HAVE BEEN THE HARDEST HIT
WITH THE STRONG WINDS WITH NUMEROUS TREES AND POWER LINES DOWN.
SOME ROADS HAVE BEEN BLOCKED OFF TO TRAFFIC.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BLOWN DOWN DEBRIS MAY MAKE SOME ROADWAYS IMPASSABLE. SIGNIFICANT
STRUCTURAL DAMAGE MAY OCCUR. MAKE SURE FLASHLIGHTS HAVE WORKING
BATTERIES.

&&

$$

MEZ005-010-031-052000-
/O.EXA.KCAR.WI.Y.0007.000000T0000Z-140705T2000Z/
NORTHERN PENOBSCOT-CENTRAL PISCATAQUIS-SOUTHERN PISCATAQUIS-
INCLUDING THE CITIES OF...MILLINOCKET...EAST MILLINOCKET...
PATTEN...MEDWAY...GREENVILLE...MONSON...BLANCHARD...
DOVER-FOXCROFT...MILO...GUILFORD
933 AM EDT SAT JUL 5 2014

...WIND ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON.

* WINDS...NORTH WIND OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* IMPACTS...THE WIND AND WET GROUND WILL LEAD TO A FEW TREE LIMBS
  TO SNAP WITH SCATTERED POWER OUTAGES EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SECURE LOOSE OBJECTS. BE CAUTIOUS IF DRIVING A HIGH PROFILE
VEHICLE. IN CASE OF POWER OUTAGES, MAKE SURE FLASHLIGHTS HAVE
WORKING BATTERIES.

&&

$$

MEZ006-011-015-052000-
/O.CON.KCAR.WI.Y.0007.000000T0000Z-140705T2000Z/
SOUTHEAST AROOSTOOK-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INCLUDING THE CITIES OF...HOULTON...HODGDON...SHERMAN...
SMYRNA MILLS...LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...
BREWER...ORONO...OLD TOWN
933 AM EDT SAT JUL 5 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* WINDS...NORTH WIND OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* IMPACTS...THE WIND WILL CAUSE A FEW TREE LIMBS TO SNAP WITH
  SCATTERED POWER OUTAGES EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SECURE LOOSE OBJECTS. BE CAUTIOUS IF DRIVING A HIGH PROFILE
VEHICLE. IN CASE OF POWER OUTAGES...MAKE SURE FLASHLIGHTS HAVE
WORKING BATTERIES.

&&

$$

HEWITT
317 
WWUS71 KCAR 051610
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1210 PM EDT SAT JUL 5 2014

...STRONG WIND IS EXPECTED THROUGH THIS AFTERNOON...

.POST TROPICAL STORM ARTHUR WILL CONTINUE TO MOVE THROUGH THE
MARITIMES THIS AFTERNOON. 
MEZ016-017-029-030-032-052000-
/O.CON.KCAR.HW.W.0004.000000T0000Z-140705T2000Z/
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...AMHERST...AURORA...DEDHAM...EASTBROOK...
GREAT POND...ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...
PEMBROKE...PERRY...PRINCETON...ELLSWORTH...BAR HARBOR...
BLUE HILL...EASTPORT...MACHIAS...CHERRYFIELD...DANFORTH...
VANCEBORO...TOPSFIELD
1210 PM EDT SAT JUL 5 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* WINDS...SUSTAINED NORTH WIND OF 30 TO 40 MPH WITH GUSTS OF 60
  MPH.

* IMPACTS...EXPECT NUMEROUS DOWNED TREES AND POWER LINES LEADING 
  TO POWER OUTAGES.

* HANCOCK AND WASHINGTON COUNTY HAVE BEEN THE HARDEST HIT WITH
  THE STRONG WINDS WITH NUMEROUS TREES AND POWER LINES DOWN. SOME
  ROADS HAVE BEEN BLOCKED OFF TO TRAFFIC.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BLOWN DOWN DEBRIS MAY MAKE SOME ROADWAYS IMPASSABLE. SIGNIFICANT
STRUCTURAL DAMAGE MAY OCCUR. MAKE SURE FLASHLIGHTS HAVE WORKING
BATTERIES.

&&

$$

MEZ001>004-052000-
/O.EXA.KCAR.WI.Y.0007.000000T0000Z-140705T2000Z/
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK...
CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN
1210 PM EDT SAT JUL 5 2014

...WIND ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON.

* WINDS...NORTH WIND OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* IMPACTS...THE WIND WILL CAUSE A FEW TREES TO COME DOWN DUE TO
  THE SATURATED SOIL. SOME POWER OUTAGES CAN BE EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAUTIOUS IF DRIVING A HIGH PROFILE VEHICLE. IN CASE OF POWER
OUTAGES...MAKE SURE FLASHLIGHTS HAVE WORKING BATTERIES.

&&

$$

MEZ005-006-010-011-015-031-052000-
/O.CON.KCAR.WI.Y.0007.000000T0000Z-140705T2000Z/
NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-CENTRAL PISCATAQUIS-
CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-SOUTHERN PISCATAQUIS-
INCLUDING THE CITIES OF...MILLINOCKET...EAST MILLINOCKET...
PATTEN...MEDWAY...HOULTON...HODGDON...SHERMAN...SMYRNA MILLS...
GREENVILLE...MONSON...BLANCHARD...LINCOLN...HOWLAND...
SPRINGFIELD...BANGOR...BREWER...ORONO...OLD TOWN...
DOVER-FOXCROFT...MILO...GUILFORD
1210 PM EDT SAT JUL 5 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* WINDS...NORTH WIND OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* IMPACTS...THE WIND WILL CAUSE A FEW TREES TO COME DOWN DUE TO
  THE SATURATED SOIL. SCATTERED POWER OUTAGES ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAUTIOUS IF DRIVING A HIGH PROFILE VEHICLE. IN CASE OF POWER
OUTAGES...MAKE SURE FLASHLIGHTS HAVE WORKING BATTERIES.

&&

$$

HEWITT
941 
WWUS71 KCAR 051848 AAA
NPWCAR

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE CARIBOU ME
248 PM EDT SAT JUL 5 2014

MEZ003>005-010-011-015-031-052000-
/O.CAN.KCAR.WI.Y.0007.000000T0000Z-140705T2000Z/
NORTHERN SOMERSET-NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
SOUTHERN PISCATAQUIS-
INCLUDING THE CITIES OF...BAKER LAKE...BILLY-JACK DEPOT...
BAXTER ST PARK...CHAMBERLAIN LAKE...CHURCHILL DAM...
MOUNT KATAHDIN...MILLINOCKET...EAST MILLINOCKET...PATTEN...
MEDWAY...GREENVILLE...MONSON...BLANCHARD...LINCOLN...HOWLAND...
SPRINGFIELD...BANGOR...BREWER...ORONO...OLD TOWN...
DOVER-FOXCROFT...MILO...GUILFORD
248 PM EDT SAT JUL 5 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE WIND
ADVISORY.

WINDS WILL CONTINUE TO DIMINISH INTO THE EVENING. 

$$

MEZ001-002-006-060000-
/O.UPG.KCAR.WI.Y.0007.000000T0000Z-140705T2000Z/
/O.EXB.KCAR.HW.W.0004.000000T0000Z-140706T0000Z/
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-SOUTHEAST AROOSTOOK-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...HOULTON...HODGDON...SHERMAN...SMYRNA MILLS
248 PM EDT SAT JUL 5 2014

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. THE
WIND ADVISORY IS NO LONGER IN EFFECT.

* WINDS...NORTH WIND OF 30 TO 35 MPH WITH GUSTS UP TO 55 MPH.

* IMPACTS...THIS WIND WILL CAUSE TREES AND POWER LINES TO COME
  DOWN. POWER OUTAGES CAN BE EXPECTED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

BLOWN DOWN DEBRIS MAY MAKE SOME ROADWAYS IMPASSABLE. SIGNIFICANT
STRUCTURAL DAMAGE MAY OCCUR. MAKE SURE FLASHLIGHTS HAVE WORKING
BATTERIES.

&&

$$

MEZ016-017-029-030-032-052000-
/O.CON.KCAR.HW.W.0004.000000T0000Z-140705T2000Z/
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...AMHERST...AURORA...DEDHAM...EASTBROOK...
GREAT POND...ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...
PEMBROKE...PERRY...PRINCETON...ELLSWORTH...BAR HARBOR...
BLUE HILL...EASTPORT...MACHIAS...CHERRYFIELD...DANFORTH...
VANCEBORO...TOPSFIELD
248 PM EDT SAT JUL 5 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* WINDS...SUSTAINED NORTH WIND OF 30 TO 40 MPH WITH GUSTS OF 55 MPH.

* IMPACTS...DOWNED TREES AND POWER LINES CAN BE EXPECTED. 

* HANCOCK AND WASHINGTON COUNTY HAVE BEEN THE HARDEST HIT WITH 
  THE STRONG WINDS WITH NUMEROUS TREES AND POWER LINES DOWN. 
  SOME ROADS HAVE BEEN BLOCKED OFF TO TRAFFIC.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BLOWN DOWN DEBRIS MAY MAKE SOME ROADWAYS IMPASSABLE. SIGNIFICANT
STRUCTURAL DAMAGE MAY OCCUR. MAKE SURE FLASHLIGHTS HAVE WORKING
BATTERIES.

&&

$$

HEWITT

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this wind advisory went out at Jul 4, 10:15 AM EDT, 5 hours 29 minutes earlier.

Area forecast discussion, Jul 4, 10:15 AM EDT, 5 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
1015 AM EDT FRI JUL 4 2014

.SYNOPSIS...
A SLOW MOVING COLD FRONT WILL MOVE ACROSS THE REGION ON FRIDAY.
HURRICANE ARTHUR WILL MOVE IN THE DIRECTION OF NOVA SCOTIA FROM
THE OPEN ATLANTIC BY SATURDAY.
&&

.NEAR TERM /THROUGH TONIGHT/...
10AM UPDATE...
ISSUED FLASH FLOOD WATCH FOR BANGOR AND DOWN EAST ZONES. PER
CONVERSATION WITH NHC...TROPICAL HEADLINES FOR FORECAST AREA ARE
NOT LIKELY AND WILL CONSIDER OTHER IMPACT HEADLINES SUCH AS A WIND
ADVISORY IN ADDITION TO THE FLASH FLOOD WATCH.

PREVIOUS DISCUSSION...
A STATIONARY FRONTAL BOUNDARY EXTENDED ACROSS THE STATE...HOWEVER
THE FRONT IS PARALLEL TO THE UPPER LEVEL. THE FLOW IS PUSHING
SHOWERS AND THUNDERSTORMS NORTHEAST ALONG THE FRONT...BUT HAS DONE
LITTLE TO MOVE THE FRONT SOUTHEAST OF THE AREA. SHOWERS AND
THUNDERSTORM WILL CONTINUE AGAIN TODAY. SOME SHOWERS AND
THUNDERSTORMS WILL BE ACCOMPANIED BY HEAVY RAIN...AND GUSTY WINDS.

HURRICANE ARTHUR...IS EXPECTED TO MOVE NORTHEAST ALONG THIS
FRONTAL BOUNDARY. BY EARLY TOMORROW MORNING THE FRONT IS EXPECTED
TO BE SOUTH OF THE AREA IN THE NORTHERN PORTIONS OF THE GULF OF
MAINE. HURRICANE ARTHUR WILL BE IN THE SOUTHERN GULF OF MAINE EAST
OF CAPE COD. BY THE END OF THE PERIOD...THE MODELS ARE IN PRETTY
GOOD AGREEMENT. ALL OF THE MODELS ARE PLACING ARTHUR IN THE
EASTERN GULF OF MAINE TO THE WEST OF NOVA SCOTIA AT THE END OF THE
NEAR TERM. THE GFS AND ECMWF MOVE ARTHUR INTO THE WESTERN COAST OF
NOVA SCOTIA. THE NAM MOVES IT TO SOUTHWEST NOVA SCOTIA. AND THE
GEM BRINGS ARTHUR TO THE NORTHWEST COAST OF NOVA SCOTIA.
&&

.SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/...
AS MENTIONED ABOVE, MODELS ARE IN GOOD AGREEMENT ON ARTHUR, MAKING
LANDFALL ROUGHLY AT THE SW TIP OF NOVA SCOTIA AND TRACKING NE FROM
THERE. MODELS HAVE BEEN TRENDING WESTWARD, SO WILL NEED TO WATCH
EXTREMELY CLOSELY FOR ANY FURTHER WEST TRENDS AS THAT WOULD HAVE A
GREATER IMPACT ON OUR WATERS AND SHORELINE. AS IT IS, LOOKS LIKE
WINDS GUSTING TO ABOUT 45 MPH FOR COASTAL WASHINGTON AND TO ABOUT
50 MPH FOR THE WATERS. HEAVY RAIN FOR DOWNEAST AS WELL, WITH
HEAVIER TOTALS THE FURTHER SE YOU GO CLOSER TO THE CENTER OF THE
STORM. STORM TOTAL FORECAST IS FOR OVER 4 INCHES FOR SE WASHINGTON
COUNTY, TAPERING OFF TO 2.5 INCHES FOR BANGOR AND ABOUT AN INCH
FOR CARIBOU. AGAIN, TOTALS ARE VERY SENSITIVE TO EXACT TRACK.

RAIN TAPERS OFF THROUGH THE DAY SATURDAY FROM WEST TO EAST AND
WE SHOULD SEE MOSTLY CLEAR SKIES SATURDAY EVENING. CLOUDS INCREASE
FROM THE WEST ON SUNDAY WITH A RETURN OF SHOWER CHANCES LATE
SUNDAY, BUT NOTHING MAJOR.
&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
SOMEWHAT UNSTABLE WESTERLY FLOW SETTING UP FOR NEXT WEEK WITH
DIFFICULT TO TIME SHORTWAVES IN THE FLOW BRINGING A CHANCE FOR
SHOWERS OR STORMS, BUT NO MAJOR SYSTEMS. TEMPS WILL BE NEAR OR A
BIT WARMER THAN AVERAGE.
&&

.AVIATION /14Z FRIDAY THROUGH TUESDAY/...
NEAR TERM: LIFR CONDITIONS IN SHOWERS ACROSS NRN ME...IN FOG BGR AND BHB.
IFR TO LMVFR CONDITIONS TOMORROW MORNING...IFR TOMORROW AFTERNOON
IN SHOWERS AND THUNDERSTORMS. IFR TO LIFR CONDITIONS WILL PERSIST
THROUGH THE END OF THE PERIOD.

SHORT TERM: IFR TO LIFR EARLY SATURDAY WITH WINDY CONDITIONS FROM
ARTHUR, IMPROVING TO VFR BY DAY'S END FROM WEST TO EAST. GENERALLY
VFR ON SUNDAY AND MONDAY, THOUGH LOCALLY WORSE CONDITIONS POSSIBLE
MONDAY IN ANY STORMS THAT FORM.
&&

.MARINE...
NEAR TERM: A GALE WARNING IS IN EFFECT THROUGH THE END OF THE PERIOD.
HURRICANE ARTHUR WILL TRANSIT THROUGH THE GULF OF MAINE FRI NIGHT
THROUGH SAT. REFER TO TCPAT1 FOR MORE DETAILED INFORMATION.

SHORT TERM: GALE FORCE WINDS WILL DIMINISH FROM WEST TO EAST ON
SATURDAY AS ARTHUR KICKS OUT. SEAS WILL SUBSIDE LATE SATURDAY AS
WELL. SUNDAY WILL FEATURE WINDS AND SEAS BELOW SMALL CRAFT LEVELS.
WINDS AND SEAS WILL BUILD BACK UP TO SMALL CRAFT LEVELS ON MONDAY
AS SOUTHERLY FLOW INCREASES.
&&

.HYDROLOGY...
ISSUED FLASH FLOOD WATCH DUE TO RAINFALL FROM HURRICANE ARTHUR.
THREE TO FOUR INCHES OF RAIN ARE EXPECTED FOR HANCOCK AND
WASHINGTON COUNTIES WITH LOCALLY HIGHER AMOUNTS DUE TO EMBEDDED
THUNDERSTORMS. THIS RAISES THE RISK OF SMALL STREAM
FLOODING...PARTICULARLY IN BUILT UP AREAS WHERE STREAMS ARE FORCED
TO FLOW THROUGH CULVERTS AND OTHER MAN-MADE OBSTRUCTIONS. PONDING
ON ROADWAYS IS ANOTHER POTENTIAL ISSUE. INCLUDED BANGOR AND
SOUTHERN PENOBSCOT IN THE WATCH DUE TO THE COMBINATION OF HEAVY
RAIN POTENTIAL AND GREATER RISK OF URBAN FLOODING.
&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...FLASH FLOOD WATCH FROM 5 PM EDT THIS AFTERNOON THROUGH
     SATURDAY AFTERNOON FOR MEZ015>017-029-030.
     HIGH SURF ADVISORY FROM 8 AM TO 4 PM EDT SATURDAY FOR MEZ029-
     030.
MARINE...GALE WARNING FROM 2 AM TO 1 PM EDT SATURDAY FOR ANZ050>052.
&&

NEAR TERM...MCW/NORTON
SHORT TERM...FOISY
LONG TERM...FOISY
AVIATION...MCW/FOISY
MARINE...MCW/FOISY
HYDROLOGY...MCW
Hazardous weather outlook, Jul 4, 2:47 AM EDT, 12 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
247 AM EDT FRI JUL 4 2014

MEZ001>006-010-011-015>017-031-032-050700-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS-
NORTHERN WASHINGTON-
247 AM EDT FRI JUL 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL
MAINE.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HURRICANE ARTHUR IS FORECAST TO PASS SOUTH OF MAINE FRIDAY NIGHT
AND SATURDAY. MOISTURE FROM ARTHUR WILL INTERACT WITH A COLD FRONT
ACROSS DOWNEAST MAINE AND BRING ADDITIONAL RAINFALL TO THIS
REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ029-030-050700-
COASTAL HANCOCK-COASTAL WASHINGTON-
247 AM EDT FRI JUL 4 2014

...HIGH SURF ADVISORY IN EFFECT FROM 8 AM TO 4 PM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MAINE.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH SURF ADVISORY.

HURRICANE ARTHUR IS FORECAST TO PASS SOUTH OF MAINE FRIDAY NIGHT
AND SATURDAY. MOISTURE FROM ARTHUR WILL INTERACT WITH A COLD FRONT
ACROSS DOWNEAST MAINE AND BRING ADDITIONAL RAINFALL TO THIS
REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ050>052-050700-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
247 AM EDT FRI JUL 4 2014

...GALE WARNING IN EFFECT FROM 2 AM TO 1 PM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

HURRICANE ARTHUR IS FORECAST TO PASS SOUTH OF MAINE FRIDAY NIGHT
AND SATURDAY. MOISTURE FROM ARTHUR WILL INTERACT WITH A COLD FRONT
ACROSS DOWNEAST MAINE AND BRING ADDITIONAL RAINFALL TO THIS
REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 9:30 PM EDTSpecial Weather StatementCARAroostook, Penobscot, Piscataquis90 min
Jul 4, 2:42 AM EDTGale WarningCAR40 hr
Jul 4, 8:48 AM EDTFlash Flood WatchCARAroostook, Hancock, Penobscot, Piscataquis, Washington29 hr
Jul 4, 3:19 PM EDTStorm WarningCAR21 hr
Jul 4, 3:44 PM EDTHigh Wind WarningCARAroostook, Hancock, Washington26 hr

Nearby

Wind Advisories in Maine, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.